What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 16, 10:31 PM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 16, 10:31 PM CST, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1131 PM CDT Fri Aug 16 2024
...New AVIATION...
.UPDATE...
Issued at 854 PM CDT Fri Aug 16 2024
Did a quick forecast update to the grids with the heat headlines
from today expiring and to adjust the forecast slightly for the
overnight period. If we zoom out across the region, there is a
complex of storms across the OK/MO/AR intersection that could make
a run at our area overnight into early tomorrow morning. There are
a few thunderstorms ahead of this across north/central AR, but
latest radar trends have shown those to be weakening. CAMs are a
bit of a mess with the timing and location of this complex of
storms as we progress into the overnight hours. Most models do
have MLCAPE values around 2500 J/kg, but storms would need to work
through a pretty stout inversion to utilize that energy. The MCS
could provide enough lift for a few storms to tap into this, but
again that is a pretty big if. If this system does hold together
and moves towards our area, could see some strong wind gusts and
maybe some hail in the mix. All of this would likely be after
midnight if it were to occur at all. Rest of the forecast into
tomorrow does appear to be on track.
CMA
&&
.SYNOPSIS...
Issued at 320 PM CDT Fri Aug 16 2024
Hot and humid conditions will continue across portions of the
Mid-South tomorrow as a cold front stalls over southern Missouri.
Several rounds of showers and thunderstorms are possible over the
next couple of days until the cold front moves through the Mid-
South. Somewhat cooler and drier conditions will persist behind
this front that look to last through mid next week, prior to a
gradual warming late next week.
&&
.DISCUSSION...
(This evening through next Thursday)
Issued at 320 PM CDT Fri Aug 16 2024
Hot and humid conditions are occurring across the Mid-South at
this hour with heat index values ranging from the mid 90s to over
110 degrees. These conditions are expected to continue through the
remainder of the day and into the early evening hours, so be sure
to take heat safety precautions if you have outdoor plans. A cold
front, associated with a upper level low over the Upper Mid-West,
is forecast to stall over southern Missouri later this evening.
Ahead of and along this front, another round of scattered
thunderstorm development is forecast to occur. Although continued
uncertainty about the convective evolution and related timing
remains, isolated instances of damaging wind gusts and large hail
could occur with this activity. Tomorrow looks to be another hot
and humid day for areas that are south of the aforementioned cold
front that are not affected by cloud cover and precipitation.
Latest guidance has dropped temperatures a bit more which has
resulting in shrinking the spatial extent of the heat advisory and
excessive heat warning that will be in effect tomorrow, although
it is entirely possible for this to change in the upcoming
forecast cycle so stay tuned for further details.
Showers and thunderstorms are possible during the day tomorrow
and again on Saturday night. Similar to today, there is
uncertainty pertaining to the severe potential, though isolated
damaging gusts and large hail remain the primary hazard with this
activity. The front should begin moving through the Mid-South on
Sunday with additional heat headlines looking to affect portions
of north Mississippi. Showers and thunderstorms will also be
possible across north Mississippi on Sunday with a threat for an
isolated strong to severe thunderstorm. However, uncertainty
between various model guidance has resulted in lower confidence
pertaining to this threat.
Somewhat cooler temperature and drier air will move in behind the
front on Monday that looks to last through mid next week with a
gradual warming trend starting toward the end of next week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1131 PM CDT Fri Aug 16 2024
Convection continues to creep towards the region. TSRA is
possible with brief reductions in visbys at MEM, MKL, and JBR.
Convection should sweep through quickly and leave the area dry by
early afternoon. CIGS are expected to remain VFR with
zonal/northwest winds for the remainder of the taf cycle.
DNM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory from 11 AM to 9 PM CDT Saturday for ARZ009-018-
026>028-035-036-048-049.
Excessive Heat Warning from 11 AM to 9 PM CDT Saturday for
ARZ058.
MO...Heat Advisory from 11 AM to 9 PM CDT Saturday for MOZ113-115.
MS...Heat Advisory from 11 AM to 9 PM CDT Saturday for MSZ001-008-012-
015>017-021>024.
Excessive Heat Warning from 11 AM to 9 PM CDT Saturday for
MSZ007-010-011-020.
TN...Heat Advisory from 11 AM to 9 PM CDT Saturday for TNZ001-002-019-
048-049-088.
&&
PUBLIC FORECAST...JPR
AVIATION...DNMIn the hours before
Special weather statement, Aug 16, 11:26 PM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Memphis TN
1226 AM CDT Sat Aug 17 2024
ARZ009-018-170600-
Greene AR-Clay AR-
1226 AM CDT Sat Aug 17 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GREENE AND
SOUTHEASTERN CLAY COUNTIES THROUGH 100 AM CDT...
At 1226 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lafe, or 8 miles northwest of Marmaduke, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rector, Marmaduke, Greenway, Mounds, Pratt, Hargrave Corner, Knob,
Heubner, Leonard, Tipperary, and Fritz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3626 9056 3638 9048 3635 9015 3613 9028
TIME...MOT...LOC 0526Z 288DEG 23KT 3630 9045
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SchlessigerSpecial weather statement, Aug 17, 12:05 AM CST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
105 AM CDT Sat Aug 17 2024
ARZ018-026-027-035-048-049-170630-
Poinsett AR-Greene AR-Craighead AR-St. Francis AR-Cross AR-Lee AR-
105 AM CDT Sat Aug 17 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN GREENE...
NORTHWESTERN LEE...CRAIGHEAD...WESTERN ST. FRANCIS...POINSETT AND
CROSS COUNTIES THROUGH 130 AM CDT...
At 104 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Egypt to near Higginson. Movement was east
at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jonesboro, Paragould, Wynne, Trumann, Harrisburg, Bono, Lake City,
Bay, Brookland, Palestine, Crowleys Ridge State Park, Lake Frierson
State Park, Weiner, Cherry Valley, Caldwell, Colt, Wheatley, Cash,
Hickory Ridge, and Moro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3500 9115 3500 9104 3588 9103 3588 9087
3604 9084 3611 9078 3599 9031 3477 9098
3484 9110 3491 9112 3491 9115
TIME...MOT...LOC 0604Z 286DEG 28KT 3592 9099 3513 9171
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchlessigerLocal storm report, Aug 17, 12:17 AM CST, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
117 AM CDT Sat Aug 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM Hail Rector 36.27N 90.29W
08/17/2024 E1.00 Inch Clay AR Public
&&
AC3Special weather statement, Aug 17, 12:24 AM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Memphis TN
124 AM CDT Sat Aug 17 2024
ARZ009-018-MOZ113-170700-
Greene AR-Clay AR-Dunklin MO-
124 AM CDT Sat Aug 17 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GREENE...
SOUTHEASTERN CLAY AND SOUTHEASTERN DUNKLIN COUNTIES THROUGH 200 AM
CDT...
At 123 AM CDT, Doppler radar was tracking a strong thunderstorm near
Rector, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kennett, Rector, Senath, Greenway, Nimmons, Heubner, Fritz, Lorine,
West Kennett, Leonard, Bell City, Pratt, Noland, Hargrave Corner,
Holly Island, White Oak, Rives, Ipley, Octa, and Scobeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3625 8996 3607 9000 3619 9035 3634 9030
3634 8996
TIME...MOT...LOC 0623Z 278DEG 26KT 3623 9023
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SchlessigerSpecial weather statement, Aug 17, 12:29 AM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Memphis TN
129 AM CDT Sat Aug 17 2024
ARZ026-027-035-170700-
Poinsett AR-Craighead AR-Cross AR-
129 AM CDT Sat Aug 17 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CRAIGHEAD...WESTERN
POINSETT AND NORTHWESTERN CROSS COUNTIES THROUGH 200 AM CDT...
At 129 AM CDT, Doppler radar was tracking a strong thunderstorm near
Weiner, or 13 miles northwest of Harrisburg, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jonesboro, Harrisburg, Weiner, Cherry Valley, Cash, Hickory Ridge,
Egypt, Waldenburg, Greenfield, Fisher, Wiley Crossing, Apt, Valley
View, Supply, Winesburg, Bay Village, Cary, Herman, Pittinger, and
Dryden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3588 9099 3588 9087 3590 9087 3589 9063
3538 9063 3541 9104
TIME...MOT...LOC 0629Z 274DEG 22KT 3569 9090
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SchlessigerSpecial weather statement, Aug 17, 12:31 AM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Memphis TN
131 AM CDT Sat Aug 17 2024
ARZ009-170700-
Clay AR-
131 AM CDT Sat Aug 17 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CLAY COUNTY THROUGH
200 AM CDT...
At 130 AM CDT, Doppler radar was tracking a strong thunderstorm near
Success, or 9 miles northwest of Corning, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Corning, Reyno, Knobel, Pollard, McDougal, Success, Peach Orchard,
Datto, Heelstring, Twin Oaks, Palatka, and Hickoria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9033 3643 9027 3627 9070 3635 9075
3641 9075 3641 9077 3642 9077 3642 9076
3643 9078 3643 9077 3644 9078 3649 9077
3650 9078
TIME...MOT...LOC 0630Z 315DEG 26KT 3650 9071
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Schlessiger